Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 59, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 11, 2020, 2:03 PM CDT for Newton County, Searcy County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2020, 2:03 PM CDT (19:03 UTC)
- Expired
- Aug 11, 2020, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Newton County, AR, Searcy County, AR
The radar
The Little Rock radar (KLZK), 136 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:04 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 11, 1:04 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 104 PM CDT Tue Aug 11 2020 .AVIATION... Tricky TAF period on tap with showers and thunderstorms moving into the area and continuing to develop into the evening and overnight hours. With any strong thunderstorms, gusty winds and limited visibilities will be possible. Overnight, showers and thunderstorms should mainly be limited to the southern two thirds of the state with some patchy fog possible to develop across northern Arkansas. At this point, do not expect fog to get any worse than MVFR conditions, but will continue to monitor in future TAF updates. && .PREV DISCUSSION...(ISSUED 636 AM CDT Tue Aug 11 2020) AVIATION... Convective trends remain the primary concern as several outflow boundaries from Monday's thunderstorms move into the state. These boundaries will work with instability to produce new thunderstorms but the overall uncertainty remains high. The convection would start over the north and progress southward with time. Overall VFR conditions are expected except in and near thunderstorm activity. Winds will remain generally light and from the south/southwest. PREV DISCUSSION...(ISSUED 353 AM CDT Tue Aug 11 2020) Short term...Today through Wednesday night Forecast for today is looking a little more complicated than it did this time last night, mainly because of the plethora of meso-scale boundaries evident across the area. Ongoing convection that developed last evening across the central high plains has been progressing slowly to the east and is currently in central/eastern Oklahoma. While the overall trend of this convection is down, it continues to throw out an outflow boundary in advance of it. Another boundary is evident over NE Arkansas with a possible third dropping down from the north in the wake of the derecho that blasted through the upper midwest Monday afternoon. On the synoptic scale, upper level high pressure has retrograded into west Texas, placing the area in a broad NW flow aloft. Models remain consistent in producing a weakness in the H5 field which could act as as an additional focus point for convection. With CAPE values between 2500 and 3500 j/kg and the aforementioned boundaries, at least scattered convection is expected. While widespread severe weather is not expected, some stronger storms that could produce gusty winds. Precipitation chances will decrease tonight and shift more to the east on Wednesday as the general flow will continue. Temperatures today are starting out warm and another day of highs in the upper 80s to mid 90s expected. With increased chances of convection and additional cloud cover, heat indices are not expected to reach advisory criteria although a few spots, especially in the south, may hit it for an hour or two. If convection is not as widespread as current thinking or develops later than anticipated, some areas in the south and to a lesser extent central sections, could see widespread heat indices over 105. Northwest flow aloft Wednesday and even more cloud cover will knock temperatures down a little more. Long Term ... Thursday through Monday The forecast remains primarily unchanged and on track during the long term. The period initiates with a large scale upper ridge over the Southern Rockies and subtle but semi-persistent upper trough invof Ohio River Valley. Between these large scale upper features, northwesterly flow will dominate through the entire period. Several upper level impulses will propagate through the flow promoting convection, mainly during the afternoons with the supply of instability via daytime heating, through Monday. Overall, no significant convective systems are anticipated, thus precipitation will be scattered in nature and likely propagate about as a result of mesoscale outflow boundaries. While slight/chance PoPs are expected nearly each afternoon, QPF amounts will be rather light and only amount to a tenth to a couple tenths of an inch at best through Monday. A few locations are expected to receive locally higher amounts. At the surface, low pressure will located over the southern Plains with high pressure along the Gulf Coast. Near the surface, flow will be out of the south/southwest through late Saturday, providing ample moisture and slightly above high temperatures. A cold front is expected to move through the state on Sunday. Surface winds will switch to the northeast and drier air is expected to filter into the region. High pressure will drop southward out of the northern Plains continuing nice conditions through Monday. Northwest flow will remain intact above the surface providing slight chance PoPs into Monday. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...65
Hazardous weather outlook, Aug 11, 4:15 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 415 AM CDT Tue Aug 11 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-121000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 415 AM CDT Tue Aug 11 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible late this morning and into the evening hours over the majority of the state. Some storms may be strong to possibly severe with the primary hazard being strong winds. Unseasonably hot conditions will continue this afternoon with high temperatures in the lower to mid 90s for most locations. Widespread heat index values in excess of 100 degrees are expected with a few areas possibly reaching 105 degrees for a brief period of time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hot and humid conditions will continue through the end of the week, with chances for mainly afternoon showers and thunderstorms. While organized severe is not anticipated, a few stronger storms can not be ruled out. the primary concern with any strong storm would be gusty winds. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Aug 11, 11:13 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1113 AM CDT Tue Aug 11 2020
ARZ030-037-111700-
Scott AR-Logan AR-
1113 AM CDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND NORTHERN
SCOTT COUNTIES UNTIL NOON CDT...
At 1113 AM CDT, Doppler radar was tracking a strong thunderstorm near
Heavener Runestone State Park, or 12 miles southeast of Poteau,
moving northeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Waldron... Mansfield...
Beauchamp... Cardiff...
Echo... Oliver...
Morgan Springs... Bates...
Barber... Black Fork...
Cauthron... Winfield...
Hon... Lucas...
Liberty... Ione...
Elm Park...
LAT...LON 3493 9445 3493 9443 3495 9441 3494 9439
3496 9437 3495 9434 3497 9424 3506 9423
3506 9425 3510 9414 3514 9414 3514 9404
3487 9387 3473 9443 3473 9445
TIME...MOT...LOC 1613Z 237DEG 21KT 3492 9448
65Special weather statement, Aug 11, 11:28 AM CDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service Little Rock AR 1128 AM CDT Tue Aug 11 2020 ARZ003-111715- Boone AR- 1128 AM CDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE COUNTY UNTIL 1215 PM CDT... At 1127 AM CDT, Doppler radar was tracking a strong thunderstorm near Green Forest, or 9 miles east of Berryville, moving northeast at 15 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Harrison... Bergman... Omaha... Myrtle... Roberson Hollow... Self... Alpena... Bear Creek Springs... New Hope in Boone County... Hopewell in Boone County... Burlington... Ridgeway... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3627 9295 3626 9330 3650 9330 3650 9307 TIME...MOT...LOC 1627Z 242DEG 15KT 3642 9340 65
Special weather statement, Aug 11, 11:42 AM CDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service Little Rock AR 1142 AM CDT Tue Aug 11 2020 ARZ016-025-111730- Independence AR-Jackson AR- 1142 AM CDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INDEPENDENCE AND CENTRAL JACKSON COUNTIES UNTIL 1230 PM CDT... At 1141 AM CDT, Doppler radar was tracking a strong thunderstorm near Oil Trough, or 14 miles southeast of Batesville, moving northeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Newport... Diaz... Newark... Oil Trough... Jacksonport... Magness... Thida... Rosie... Macks... Huff... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3551 9155 3561 9163 3577 9141 3562 9126 TIME...MOT...LOC 1641Z 241DEG 16KT 3559 9151 SHELTON
Special weather statement, Aug 11, 11:44 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1144 AM CDT Tue Aug 11 2020
ARZ025-033-034-111730-
White AR-Woodruff AR-Jackson AR-
1144 AM CDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WOODRUFF...SOUTHERN
JACKSON AND EASTERN WHITE COUNTIES UNTIL 1230 PM CDT...
At 1143 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Tupelo, or 9 miles north of Augusta, moving northeast
at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newport... Tupelo...
Algoa... Beedeville...
Amagon... Weldon...
Blackville... Olyphant...
Shoffner... Ingleside...
Fitzhugh... Erwin...
Possum Grape...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3532 9134 3547 9149 3553 9140 3553 9137
3555 9137 3566 9120 3549 9104 3546 9104
TIME...MOT...LOC 1643Z 245DEG 12KT 3543 9137
SHELTONThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:00 AM CDT | Special Weather Statement | LZK | Stone | 45 min |
| Aug 11, 11:13 AM CDT | Special Weather Statement | LZK | Scott | 47 min |
| Aug 11, 11:28 AM CDT | Special Weather Statement | LZK | Boone | 47 min |
| Aug 11, 11:42 AM CDT | Special Weather Statement | LZK | Independence | 48 min |
| Aug 11, 11:44 AM CDT | Special Weather Statement | LZK | Jackson | 46 min |
| Aug 11, 12:03 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton | 30 min |
| Aug 11, 12:27 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 48 min |
| Aug 11, 1:35 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy, Van Buren | 25 min |
| Aug 11, 2:36 PM CDT | Special Weather Statement | LZK | Conway | 24 min |
| Aug 11, 2:40 PM CDT | Special Weather Statement | LZK | Cleburne, Van Buren | 35 min |
| Aug 11, 3:04 PM CDT | Special Weather Statement | LZK | Faulkner | 26 min |
| Aug 11, 3:16 PM CDT | Special Weather Statement | LZK | Prairie | 44 min |
| Aug 11, 3:30 PM CDT | Flash Flood Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White | 3 hr |
| Aug 11, 3:36 PM CDT | Special Weather Statement | LZK | Pulaski | 24 min |
| Aug 11, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Pulaski, Saline | 35 min |
| Aug 11, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Saline | 36 min |
| Aug 11, 4:49 PM CDT | Flash Flood Warning | LZK | Monroe, Prairie | 3 hr |
| Aug 11, 5:29 PM CDT | Special Weather Statement | LZK | Jefferson | 31 min |
| Aug 11, 6:04 PM CDT | Special Weather Statement | LZK | Arkansas | 41 min |
Nearby
Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.